COVID-19

COVID-19: 9th thrombosis confirmed in Quebec – La Nouvelle Union and L’Avenir de l’Érable

The Department of Health and Human Services confirms that a new case of thrombosis with thrombocytopenia (TIPIV) occurred following the administration of the COVID-19 viral vector vaccine, the AstraZeneca vaccine.

Note that this new case occurred after the first dose. Thus, the number of cases in Quebec has increased to nine.

The person was taken care of by a network of medical and social services, and he was provided with appropriate assistance. She is currently recovering at home and her health is improving.

Depending on the number of doses administered in Quebec, TIPIV is considered a possible complication of the AstraZeneca vaccine, but rather rare, i.e. approximately one in 50,000 vaccines given in the first dose. At the second dose, the risk is much lower, about one in 600,000 cases.

Quebec’s health and social services network is mobilized to provide rapid assistance to anyone with IVTD-like symptoms following the vaccine. There are effective protocols for detecting and treating this type of complication.

MSSS encourages people who have received this vaccine to quickly consult a doctor or Info-Santé if, especially within 4-20 days after vaccination, the following symptoms appear:

shortness of breath, chest pain, leg swelling, or abdominal pain;

severe headache or headache that lasted several days, blurred vision, or bruising on the skin.

Back to top button